Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Jul 29, 2003, 5:36 PM PDT for Los Angeles County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2003, 5:36 PM PDT (00:36 UTC)
- Expired
- Jul 29, 2003, 6:15 PM PDT
- In force
- 39 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
732 WUUS56 KLOX 300036 SVRLOX CAC037-300115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 533 PM PDT TUE JUL 29 2003 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 615 PM PDT * AT 527 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LANCASTER...MOVING WEST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTHWEST SUBURBS OF LANCASTER AT 545 PM HIGHWAY 138 NORTHWEST OF LANCASTER AT 600 PM. THIS THUNDERSTORM WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH AND LARGE HAIL...AS WELL AS HEAVY RAIN AND FREQUENT LIGHTNING. IF YOU SEE DANGEROUS WEATHER APPROACHING...SEEK SAFE SHELTER IMMEDIATELY. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. PROTECT YOURSELF FROM DANGEROUS LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OXNARD. LAT...LON 3460 11813 3478 11810 3486 11861 3474 11863 MOYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:45 PM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 29, 1:45 PM PDT, 3 hours 51 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PDT TUE JUL 29 2003 THINGS GOING ALONG PRETTY MUCH AS EXPECTED. SHOWERS AND THUNDERSTORMS DEVELOPING IN RANDOM LOCATIONS AS AIRMASS REMAINS MOIST AND UNSTABLE. HOWEVER, THERE WAS ENOUGH CLEARING IN SOME PLACES, ESPECIALLY LA COUNTY, TO ALLOW TEMPERATURES TO WARM UP MORE THAN EXPECTED. DONT REALLY SEE TOO MUCH CHANGE IN THE WEATHER PATTERN NEXT 48 HOURS. A SERIES OF EASTERLY WAVES WILL MOVE THROUGH OR NEAR THE CWA CAUSING SCATTERED SHOWERS AND STORMS. SINCE THESE STORMS ARE ALSO DYNAMICALLY INDUCED CHANCES ARE ABOUT EQUAL DAY OR NIGHT. TEMPERATURES WILL BE DEPENDENT ON CLOUD COVERAGE AND COULD LOCALLY BE SEVERAL DEGREES WARMER THAN EXPECTED DUE TO PERIODS OF CLEARING. AIRMASS WILL START TO DRY OUT THURSDAY NIGHT AND FRIDAY AS THE FLOW ALOFT SHIFTS TO THE SOUTHWEST, PUSHING THE MONSOONAL MOISTURE TO THE EAST. WELL ALSO SEE A RETURN TO A MORE NORMAL MARINE LYR PATTERN. HIGHS OVER THE WEEKEND WILL BE NEAR SEASONAL NORMS. LAX 3333. WOFFORD .LOX...NONE.
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.